Ask a doctor

Long Term Use of Triamcinolone for Dermatitis Safe?

I have dealt with seborhic dermatitis for about twenty years. I am so sick and tired of it. I use Nizoral shampoo and ZNP soap as well as Triamcinolone cream. It is the worse on my face, around my nose and cheeks at times. I am concerned about the long term use of the Triamcinolone because I believe it is a cortocosteroid, but it seems to be one of the only things that works. Is it safe for long term use? If not, what can I do? Please help. Thank you.

Doctor Answers (1)

Triamcinolone for dermatitis.

+1

Long-term use of any topical corticosteroid can cause steroid-associated acne-rosacea, thinning of the skin, stretch marks. Furthermore, with continuous use, any single corticosteroid tends to decrease in effectiveness over time. To get flares of seborrheic dermatitis under control, I recommend application of a topical corticosteroid twice daily for no longer than 2 weeks, continuously. If someone needs it more long-term, I recommend alternating 3 days on, 3 days off. Non-corticosteroid creams such as Elidel and Protopic may be worth looking into if you have not yet tried them.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...